Ladies...some advice?

Discussion in 'Trying To Conceive' started by booflebump, Apr 9, 2009.

  1. booflebump

    booflebump Mummy to Toby

    Joined:
    Feb 17, 2009
    Messages:
    26,222
    Likes Received:
    0
    Since you girls are the experts on all things gynaelogical, I thought I would ask. I'm not trying to conceive at the moment, and am on bcp. Had my 7 day break fri-fri last week, and had a light 2 day period (this is short for me but am on a new brand of pill) Today (so 7 pills in to my new packet) I have a heavy bleed (soaked 2 tampons in 2 hours) It seems to have settled now and have had nothing since 2pm apart from light cramping. All a bit alarming! Going to docs anyway as I have been unwell past few weeks but anyone got any suggestions what my body was playing at?

    Cheers girlies x
     
  2. jennifer89

    jennifer89 Well-Known Member

    Joined:
    Apr 9, 2009
    Messages:
    1,046
    Likes Received:
    0
    Might just be your body getting used to the new pill, if it goes on too long i'd probs go and see a doctor, just too be on the safe side :)

    hope everything goes okay for you! :)
     
  3. Berniep

    Berniep Well-Known Member

    Joined:
    Jan 22, 2009
    Messages:
    3,690
    Likes Received:
    0
    Yeah it might be your new pill, but i would mention it to your doc seen as your going anyway, hope everything goes ok x
     
  4. TigerLady

    TigerLady CaveTiger Clan Mama

    Joined:
    Oct 20, 2008
    Messages:
    24,274
    Likes Received:
    0
    Good you are going to the doc, as that is very odd. Make sure your new pill is appropriate for you. I was on a type of bcp for about 6 months that I kept having break through spotting on during week 3. When I finally mentioned it to my doc, they looked at my pill and told me that it wasn't right for my body weight and probably wasn't working for me! :saywhat: Thankfully, I didn't fall pg during that time!!!!!
     
  5. caz81

    caz81 Well-Known Member

    Joined:
    Mar 28, 2009
    Messages:
    7,349
    Likes Received:
    0
    i was on a pill that gave me loads of bleeding so they switched me to a different type, good luck at the doctors xx
     
  6. booflebump

    booflebump Mummy to Toby

    Joined:
    Feb 17, 2009
    Messages:
    26,222
    Likes Received:
    0
    Thanks girls. Doc thinks I have a cracker of a urine infection that has been making me feel so rubbish. Got antibiotics so should feel better soon! She thinks the bleeding (another gush this morning too) is probably new pill related but happy to see me if continues or gets worse. She did a pg test and it was negative - she did mention possible very early mc but said it was unlikely since I am compliant with my pill taking and with the pill I am on you have to miss three in a row before you are at risk of getting pregnant. Hopefully all will resolve itself soon! xxxx
     
  7. scrunchie

    scrunchie Well-Known Member

    Joined:
    Apr 2, 2009
    Messages:
    150
    Likes Received:
    0
    good luck honey. hope it all sorts itself out soon

    :hug:
     
  8. Lilaala

    Lilaala LTTTC Alumni

    Joined:
    Dec 22, 2008
    Messages:
    3,812
    Likes Received:
    0
    Hope you feel better soon!

    Just wanted to mention something no one seems to be told, there are two ways that I know of for BCP to be ineffective even without missing any:

    1. Taking antibiotics. They can make your birth control ineffective and you can ovulate and potentially get pregnant. I'm not sure of the WHY, but I know this to be true as I worked for a dental office and we had to tell female patients about this whenever we prescribed them antibiotics for tooth infections.

    2. (sorry, graphic) Vomiting or diarrhea. With oral contraceptives if your stomach's digestion is off you may not get a chance to absorb the hormones, or you may throw them up before absorbing them. My doctor mentioned this to me after I was ill. That's right, AFTER. When I started BCP as a contraceptive 5 years ago my doctor did not mention that at all, which I think is certainly a relevant piece of information when you are trying not to get pregnant.
     
  9. TigerLady

    TigerLady CaveTiger Clan Mama

    Joined:
    Oct 20, 2008
    Messages:
    24,274
    Likes Received:
    0
    The theory is that strong and/or certain antibiotics kills off the important fauna (bacteria among them) that live in your intestines all the time. You would not be able to digest properly without these bacteria (that's why probiotics help digestion). So, if antibiotics kill off too many "good" bacteria (because most aren't selective) it can impair your ability to digest things, including BCP. However, most recent research concludes this is really not the case and very few antibiotics will adverse affect BCP absorption. However, if you are worried, always better to be safe than sorry.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice